MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE BIOPSY VALVE (STERILE)

OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT SINGLE USE BIOPSY VALVE (STERILE)
Model Number MAJ-1555
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
An olympus representative reported to olympus on behalf of the customer that during reprocessing, this single use biopsy valve, got stuck in biopsy channel.It was identified that the staff was reusing the valves which is affecting the integrity of the device.The staff, doctors, biomedical and ward manager were considering to start using reusable valves.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
To date, this device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, from the information obtained, it was determined that the customer reused this product which is a single-use product.Although the device was not returned for an evaluation, it is likely that there was no device abnormality.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿disposal warning: after use, dispose of this instrument in an appropriate manner.If it is not properly disposed of, it could pose an infection-control risk.This instrument is a single-use, disposable item.Do not reuse or attempt to sterilize it.Reusing the instrument could pose an infection-control risk and cause malfunction.¿ this supplemental report includes a correction to d4 to provide information that was inadvertently not included in the initial medwatch.Also, information has been added to d8 and h4.Olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE BIOPSY VALVE (STERILE)
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo 190-0 182
JA  190-0182
Manufacturer (Section G)
OLYMPUS MEDICAL SYSTEMS CORP. HINODE PLANT
34-3 hirai, hinode-machi
nishitama-gun, tokyo
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16624414
Report Number3003637092-2023-00080
Device Sequence Number20066567
Product Code FDS
UDI-Device Identifier14953170247573
UDI-Public14953170247573
Combination Product (Y/N)N
PMA/510(K) Number
K051645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-1555
Device Lot NumberH1YA3822H1Y01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date03/27/2023
Supplement Report FDA Received Date05/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown